Wildfire, Pope
- When
- July 3, 11:45 AM CST to July 4, 10:59 PM CST
- Where
- Pope forecast zone
- Reported by
- Park/Forest Service
The Pea Ridge Fire 6 miles north of Atkins in Pope County burned 471 acres on the 3rd and 4th. One hundred forty-four homes were evacuated.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Pea Ridge Fire 6 miles north of Atkins in Pope County burned 471 acres on the 3rd and 4th. One hundred forty-four homes were evacuated. Six fire departments, Deltic Timber Co., Southwestern Energy Co., the Arkansas Forestry Commission, and the U.S. Forest Service fought the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 3, 11:35 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 PM CDT TUE JUL 3 2012 .AVIATION... VFR CONDITIONS SHOULD PREVAIL ACROSS ALL TAF SITES THROUGH THE FORECAST PERIOD. CLOUDS HAVE BEEN DISSIPATING THIS AFTERNOON AS DRIER AIR MIXES DOWN...BUT PLACES WILL SEE FEW TO SCT CLOUDS AT 6 TO 7 KFT. DID MENTION VCTS AT KHRO AS SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN ARKANSAS. ISOLATED RAIN CHANCES WILL CONTINUE THROUGH THE PERIOD BUT NOT ENOUGH CONFIDENCE TO MENTION PRECIP AT ANY OTHER SITE. WINDS WILL BE 7 TO 10 KNOTS WITH SOME GUSTY CONDITIONS ACROSS THE STATE. WINDS WILL BECOME LIGHT AND VARIABLE AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 1225 PM CDT TUE JUL 3 2012/ UPDATE... UPDATE MADE TO RAISE HIGH TEMPERATURES SEVERAL DEGREES THIS AFTERNOON GIVEN HOW QUICKLY CLEARING HAS BEEN NOTED IN AR AND POTENTIAL TO MIX TO H8 OR ABOVE. HIGHS ARE NOW FCST OVER 100F IN MUCH OF THE STATE. HAVE ALSO INCREASED POPS IN THE NERN CORNER OF THE CWA GIVEN RECENT RADAR RETURNS AND EXPECTED TRENDS. COULD EVEN BE A FEW STORMS WITH GUSTY WINDS THIS AFTERNOON...THOUGH SLIGHTLY MORE MOIST THERMAL PROFILES ARE NOT AS SUPPORTIVE OF DAMAGING DOWNBURSTS AS THEY WERE LAST WEEK AND LAST WEEKEND. UPDATED GRIDS/ZONES ARE OUT. PREV DISCUSSION... /ISSUED 616 AM CDT TUE JUL 3 2012/ DISCUSSION... UPDATED FOR 12Z TAF PACKAGE. AVIATION... SCT-BKN DECK AROUND 12K FT CONTINUES TO SLOWLY EXPAND NORTHWARD THIS MORNING. RADAR IS SHOWING SOME LIGHT RETURNS FROM THIS DECK...ALTHOUGH MUCH LIGHTER THAN YESTERDAY...DOWN TOWARDS KPBF AND KLLQ. NOT SEEING ANYTHING INTENSE ENOUGH TO WORRY WITH INCLUDING IN TAFS HOWEVER. OTHERWISE...WILL SEE CU FIELD DEVELOP AROUND 8K FT LATER THIS MORNING ALONG WITH SFC WINDS AROUND 2508G15KT ACROSS MOST OF THE STATE. COULD SEE AN ISOLD STORM DEVELOP IN THE SOUTH OR EASTERN PARTS OF THE STATE TODAY. HOWEVER WHATEVER DEVELOPS SHOULD NOT AFFECT TAF SITES. PREV DISCUSSION... /ISSUED 429 AM CDT TUE JUL 3 2012/ SHORT TERM...TODAY THROUGH FRIDAY WEAKNESS IN RIDGE OF HIGH PRESSURE STILL EXISTS IN FROM SOUTHERN ILLINOIS INTO WESTERN TENNESSEE AND EASTERN ARKANSAS. WHILE MOISTURE IS LIMITED...THERE MAY BE ENOUGH FOR ISOLATED THUNDERSTORMS TODAY ACROSS THE NORTHEAST HALF OF THE STATE. WILL START OFF WITH A LOT OF CLOUDS THIS MORNING...ESPECIALLY OVER SOUTHERN ARKANSAS. THIS WILL HOLD DOWN TEMPERATURES A BIT... AND WILL PREVENT MOST AREAS FROM REACHING 100 DEGREES THIS AFTERNOON. EVEN SO...READINGS WILL BE WELL INTO THE 90S. OTHERWISE...HIGH PRESSURE WILL STRENGTHEN...AND WILL BE DOMINANT OVER THE CENTER OF THE COUNTRY THROUGH THE REMAINDER OF THE PERIOD. THIS WILL MEAN A RETURN TO WELL ABOVE NORMAL TEMPERATURES AND LITTLE TO NO RAIN. LONG TERM...FRIDAY NIGHT THROUGH MONDAY THE PERIOD WILL START OFF WITH ABOVE NORMAL TEMPERATURES AS A STRONG UPPER RIDGE REMAINS IN CONTROL OF THE WEATHER ACROSS ARKANSAS. TEMPS WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES BOTH DAYS. HAVE LEFT A SLIGHT CHANCE FOR SHOWERS/TSTRMS BOTH AFTERNOONS AS THERE SHOULD BE ENOUGH MOISTURE TO SPARK OFF AN ISOLATED STORM OR TWO. MONDAY WILL BE A WARM DAY ALSO...BUT THE PROMINENT UPPER RIDGE LOOKS LIKE IT WILL START TO SHIFT WEST DURING THE DAY. DESPITE EXPECTED HIGHS IN THE UPPER 90S...THE RIDE MOVING EAST SHOULD TAKE THE EDGE OFF THE HEAT JUST A BIT. IT IS IMPORTANT TO NOTE THAT...WHILE MODELS CONTINUE THEIR TREND IN SHOWING A PATTERN SHIFT BY THE MIDDLE OF NEXT WEEK...MODELS OFTEN TIMES BREAKDOWN STRONG RIDGES TOO SOON. THE IMPLICATIONS OF SUCH A STATEMENT ARE NOT SO MUCH THAT A PATTERN SHIFT WILL NOT OCCUR...BUT RATHER TO NOT BE SURPRISED IF THE RELIEF FROM THE HEAT DOES NOT OCCUR UNTIL LATER IN THE WEEK. THAT SAID...THEIR CONTINUING TO SHOW A PATTERN CHANGE CERTAINLY A PROMISING TREND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 73 100 75 100 / 10 10 10 10 CAMDEN AR 72 99 72 98 / 10 10 10 10 HARRISON AR 71 99 72 99 / 10 10 0 10 HOT SPRINGS AR 72 99 72 99 / 10 10 10 10 LITTLE ROCK AR 73 99 74 100 / 10 10 10 10 MONTICELLO AR 73 98 73 98 / 10 10 10 10 MOUNT IDA AR 72 99 72 99 / 10 10 10 10 MOUNTAIN HOME AR 72 99 73 100 / 10 10 10 10 NEWPORT AR 74 100 76 100 / 10 10 10 10 PINE BLUFF AR 73 99 74 99 / 10 10 10 10 RUSSELLVILLE AR 72 99 73 99 / 10 10 10 10 SEARCY AR 74 100 75 100 / 10 10 10 10 STUTTGART AR 74 99 75 100 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...227
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 457 AM CDT TUE JUL 3 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 457 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING POSSIBLE. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS... IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1139 AM CDT TUE JUL 3 2012 ARZ016-025-031725- INDEPENDENCE AR-JACKSON AR- 1139 AM CDT TUE JUL 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON AND CENTRAL INDEPENDENCE COUNTIES UNTIL 1230 PM CDT... AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF OIL TROUGH...OR 11 MILES SOUTHEAST OF BATESVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... OIL TROUGH... NEWARK... MAGNESS... JACKSONPORT... THIDA... SULPHUR ROCK... ROSIE... MACKS... HUFF... GRAY... MT ZION... LAKE WHITSTINE... HUTSON... HOWARD LAKE... BAILEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3583 9136 3556 9125 3553 9157 3570 9163 TIME...MOT...LOC 1639Z 250DEG 12KT 3566 9147 BJS
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382240.